Alert archive / Florida / Flash Flood Warnings in 1997
Flash Flood Warning 16, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this flash flood warning at Sep 27, 1997, 12:51 PM EDT for Pasco County, Polk County, Florida. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 27, 1997, 12:51 PM EDT (16:51 UTC)
- Expired
- Sep 27, 1997, 3:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS Tampa Bay, FL
- Area
- Whole counties
Counties Pasco County, FL, Polk County, FL
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 4.9 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 578 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 551 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTBW 271652 FFWTBW FLC105-101-271945- BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA RUSKIN FL 1251 PM EDT SAT SEP 27 1997 THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA RUSKIN HAS ISSUED A FLOOD WARNING EFFECTIVE UNTIL 345 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN CENTRAL FLORIDA ...NORTHWEST POLK COUNTY IN WEST CENTRAL FLORIDA ...EASTERN PASCO COUNTY NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUES TO INDICATE AREAS OF LIGHT TO MODERATE RAINFALL OVER THESE COUNTIES AND ALSO MOVING INTO THESE AREAS FROM THE SOUTHWEST. IN ADDITION SHOWERS AND THUNDERSTORMS ARE EXPECTED TO FORM AND BECOME SCATTERED DURING THE REST OF THIS AFTERNOON. IN EASTERN PASCO COUNTY FLOODING CONTINUES...ESPECIALLY AROUND THE ZEPHYERHILLS AREA. IN NORTHWEST POLK COUNTY FLOODING HAS CLOSED BRITT ROAD AND HAS SLOWED TRAFFIC ON DEESON ROAD. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS &THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this flash flood warning went out at Sep 27, 11:56 AM EDT, 55 minutes earlier.
Area forecast discussion, Sep 27, 11:56 AM EDT, 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY-RUSKIN, FL 1130 AM EDT SAT SEP 27 1997 PW VALUES EXTREMELY HIGH OVR FA BASED ON TBW SOUNDING. RADAR DATA IMPLIES DIMINISHING PCPN PAST HOUR...YET WL IGNORE. EXPECT ADDITIONAL SHOWERS TO DVLP OVER THE FA TDA...AND CONSIDERING THE PW VALUES AND RAINFALL PAST 24 HRS...FLOODING IS PSBL/LIKELY... THUS FLOOD WATCH MUST CONTINUE. WL DEAL WITH THE PROSPECTS FOR DRYING SUN/MON IN THE AFTN DISCUSSION. 11
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 11:19 PM EDT | Flash Flood Warning | TBW | Hillsborough, Pinellas | 4 hr |
| Sep 27, 3:00 AM EDT | Flash Flood Warning | TBW | Hillsborough | 4 hr |
| Sep 27, 3:11 AM EDT | Flash Flood Warning | TBW | Hillsborough | 4 hr |
| Sep 27, 5:55 AM EDT | Flash Flood Warning | TBW | Pasco | 4 hr |
| Sep 27, 7:17 AM EDT | Flash Flood Warning | TBW | Hillsborough, Manatee, Pinellas | 4 hr |
| Sep 27, 7:17 AM EDT | Flash Flood Warning | TBW | Charlotte, Lee | 4 hr |
| Sep 27, 11:26 AM EDT | Flash Flood Warning | TBW | Hillsborough, Manatee, Pinellas | 3 hr |
| Sep 27, 11:26 AM EDT | Flash Flood Warning | TBW | Charlotte, Lee | 3 hr |
| Sep 27, 11:26 AM EDT | Flash Flood Warning | TBW | Sarasota | 3 hr |
| Sep 27, 2:10 PM EDT | Flash Flood Warning | TBW | Hillsborough, Pasco | 4 hr |
Nearby
Flash Flood Warnings in Florida, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.